MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/60/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/60/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430460
Medical Device Problem Codes Fracture (1260); Activation Failure (3270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for a treatment in the distal popliteal artery with a stenosis degree of 100 percent.During treatment approximately 1cm of the stent was released.The deployment wheel knob was fully rotated, but the stent did not open.The partially opened stent was pulled out with the introducer.The opened part of the stent got stuck at the arterial entry point and the stent was disrupted.The small detached part of the stent was removed surgically.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the angiographic material provided was reviewed.The angiographic material shows the treatment of the total occlusion in the popliteal artery.Eventually, a stent fragment can be seen at the distal portion of the introducer sheath used in the intervention.However, the partial stent release as described and the withdrawal of the affected device are not shown.The actual complaint event is not visible, and the angiographic material does not provide further relevant information with regards to the root cause of the reported event.The affected device was returned with the 0.018 inch guidewire used in the intervention located inside the guidewire lumen.The outer shaft has been retracted by about 37 mm.The device shafts show no damage or irregularity.The dimensions of the shaft components comply with the specification.The stent has been released and was returned fractured in two parts.Both stent fragments show severe deformations.It can not be fully excluded that during the attempt to retract the device into the introducer, the stent possibly experienced higher force.The handle was returned opened and partially disassembled.The rotating wheel can be normally rotated.Dissection of the device revealed that the gluing between the retractable shaft and the metal tube which is welded onto the pull-wire has failed.The root cause for the reported event is most likely related to a component produced by a supplier.The relevant internal departments and the supplier were informed about the investigation results.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference (b)(4).The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the angiographic material provided was reviewed.The angiographic material shows the treatment of the total occlusion in the popliteal artery.Eventually, a stent fragment can be seen at the distal portion of the introducer sheath used in the intervention.However, the partial stent release as described and the withdrawal of the affected device are not shown.The actual complaint event is not visible, and the angiographic material does not provide further relevant information with regards to the root cause of the reported event.The affected device was returned with the 0.018 inch guidewire used in the intervention located inside the guidewire lumen.The outer shaft has been retracted by about 37 mm.The device shafts show no damage or irregularity.The dimensions of the shaft components comply with the specification.The stent has been released and was returned fractured in two parts.Both stent fragments show severe deformations.It can not be fully excluded that during the attempt to retract the device into the introducer, the stent possibly experienced higher force.The handle was returned opened and partially disassembled.The rotating wheel can be normally rotated.Dissection of the device revealed that the gluing between the retractable shaft and the metal tube which is welded onto the pull-wire has failed.The root cause for the reported event is most likely related to a component produced by a supplier.The relevant internal departments and the supplier were informed about the investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# (b)(4).The technical investigation revealed that the gluing between the retractable shaft and the bushing (i.E.The metal tube which is welded onto the pull-wire) has failed.The respective component is produced by a supplier.Internal departments have been informed and to prevent recurrence, it was decided that technical drawings were adjusted by freudenberg medical.Fmds were updated.The corrective action has been successfully closed.

Brand Name
PULSAR-18 T3 6/60/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19315645
Report Number1028232-2024-02648
Device Sequence Number7010588
Product Code NIP
UDI-Device Identifier07640130446588
UDI-Public(01)07640130446588(17)2610
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2026
Device Model Number430460
Device Catalogue Number430460
Device Lot Number09234550
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer08/05/2024
11/05/2024
05/12/2025
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date08/05/2024
11/05/2024
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown